Skip to content
My WebMD Sign In, Sign Up
Hello from Dr. Cynthia Stuenkel
avatar
THE NORTH AMERICAN MENOPAUSE SOCIETY
Cynthia A Stuenkel, MD, NCMP posted:
Hello, my name is Dr. Cynthia Stuenkel and I am an Endocrinologist and menopause expert involved for over 20 years in the care and education of women and their healthcare providers. I am also involved in research into the prevention of heart disease and osteoporosis. Menopause is a fascinating field. There's always something new to talk about, and often more questions than answers! I look forward to our exchanges.
Reply
 
avatar
Annie_WebMD_Staff responded:
I'd like to welcome Dr Stuenkel to the Menopause Exchange!

I hope you will like it here!

- Annie
 
avatar
An_205829 responded:
Hi, I 51 and into perimenopause. I have been on birth control for at least 30 years. I still have a period . I have tried to just stop taking the pill and use other birth control, but my hair fell out and night sweats and hot flashes killed me. So I continued. I notice now that on the week I am off the pill, my hot flashes, night sweats, and sleeplessness are heck. When I am back on the pill for the 3 weeks the nightsweats etc. are minimal. One doctor has said I should get off the pill and just try HRT and that continuing to take the Pill is causing my periods to continue. My Internist said that me being on the pill does not affect my menopause situation. I don't have high blood pressure, do not smoke and am not overweight. My questions for you are: is the Pill preventing menopause from happening fully for me and is HRT the same thing as the birth control pill? Thanks so much for any help you can give.
 
avatar
smilinblondi responded:
HI Cynthia, nice to meet you. I look forward to reading your on-going research if you share it on here. I have a family history of both heart disease and osteoporosis and am very interested in what reaseach is finding out for us..... Is Dr Dean Ornish right?
Liz
 
avatar
An_205830 responded:
I am 53 years old, and experienced menopause due to surgery at 42. A couple of years ago my thyroid failed. I can deal with all of this, but what I am having difficulty dealing with, and even more so, my husband, is the loss of my sex drive. I spoke to my physician about my lost libido, and he said my only option was HT. My husband does not support HT due to the potential health risks for women my age. Sex has become painful and my husband is convinced I no longer find him sexually exciting. I know I am not alone in this and am seeking a solution to save both my sanity and my marriage.
 
avatar
Blowell responded:
Hi Dr.
I am 48 had a total hysterectomy when I was 22. I was on Premarin 1.25mg for many years without any difficulty. my Dr. retired and my new Dr. wanted to ween me off the premarin. I have been off now for almost a year and I feel absolutly horrible!
Is there any reason I can't continue to take premarin 1.25mg I felt great on that!
Thanks
blowell
 
avatar
Almaclara responded:
Dear Cynthia,

I was using Divigel and my child and husband were test and both of them have had secondary exposure to estrogens. Please I need to contact you and learn more about the effects in my child. I need a recommendation for an expert on this.

Thanks,


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Physical activity at midlifeExpert
Regular physical activity is a vital part of every midlife woman?s life, preserving physical and mental health and improving quality of ... More
Was this Helpful?
18 of 29 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website